Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2001, 3:40 AM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2001, 3:40 AM CDT (08:40 UTC)
- Expired
- Aug 22, 2001, 4:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fond du Lac County, WI, Green Lake County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS53 KMKX 220841 SVRMKE WIC039-047-220945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 445 AM CDT * AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF GREEN LAKE...OR ABOUT 14 MILES WEST OF RIPON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRWATER AT 350 AM CDT. GREEN LAKE AT 355 AM CDT. RIPON AT 405 AM CDT. OAKFIELD AT 410 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4382 8912 4366 8910 4363 8821 4394 8819
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:00 PM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Aug 21, 4:00 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 PM CDT TUE AUG 21 2001 FORECAST FOCUS ON SVR T-STORMS AND HEAVY RAIN TONIGHT. CONVECTION OVER NE BEING FED BY STRONG LLJ AND SHORTWAVE TROUGH. MODELS CONTINUE TO AGREE FAIRLY WELL ON THESE FEATURES WITH SOME TIMING DIFFERENCES THOUGH. AS UPPER TROUGH OVER ERN USA PROGRESSES EWD...SHORTWAVE TROUGH AND LLJ WILL SHIFT EWD AS WELL. SHORTWAVE TROUGH IS PROGGED BY ETA/NGM TO BE ALONG MS RIVER BY 00Z... WHILE AVN IS OVR CNTRL WI. 00Z AVN IS HANDLING LOCATION AND AMOUNT OF QPF THE BEST SO FAR...SO WILL HAVE A CHANCE IN ALL ZONES FOR 1ST PD TO ACCOUNT FOR POSSIBLE EARLIER ARRIVAL. LLJ WILL BE NOSING INTO SRN WI BY LATE AFTERNOON AND WILL CONTINUE TO STRENGTHEN TO 30 TO 35 KTS OVER CWA WITH STRONG THETA-E ADVECTION. THIS COMBINED WITH DIFFERENTIAL PVA HAS RESULTED IN STRONG OMEGA ON ETA/AVN TIME HTS. MIXING RATIOS OF 8 G/KG UP TO 700 MB AND STRONG LIFT...INDICATE POTENTIAL FOR FLOODING. HOWEVER FFG OF 2-3 INCHES IS NOT FAVORABLE. LLJ DOES VEER TO A MORE WESTERLY DIRECTION OVERNIGHT...WHICH COULD LEAD TO BACKBUILDING STORMS...HOWEVER MAIN AXIS OF LLJ SETTLES OVER ILLINOIS. WILL MENTION HEAVY RAIN IN FCST BUT NO WATCH. SEVERE WEATHER ANOTHER POSSIBILITY. INSTABILITY ARRIVES WITH STRONGEST LIFT. ETA LIS OF 0 TO -3 LIE OVER CWA WITH SHOWALTER INDICES OF 0 TO -3 AS WELL. STRONG 0-6 KM WIND SHEAR OF 60 KTS AS WELL AS 0-3 KM SHEAR OF 50 KTS WILL DEVELOP DURING STRONG WAA. INSTABILITY REMAINS MARGINAL DUE TO WMFNT REMAINING OVER ILLINOIS BUT STRONG LIFT AND SHEAR SHOULD RESULT IN A SVR SQUALL LINE. SPC HAS SLIGHT RISK WITH 25% PROB OF SVR WINDS. WILL PUT IN SVR WORDING. BOUNDARY TO STALL OVER NRN IL/SRN WI FOR WED...BUT NO DYNAMICS SO WILL KEEP IN A LOW POP WED/WED NT. EXPECT MORE SUNSHINE THU VIA AVN/ETA TIME HTS WITH SUBSIDENCE BEHIND SHORTWAVE. .MKX...NONE MG
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:23 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Sheboygan, Washington | 67 min |
| Aug 22, 5:31 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 44 min |
| Aug 22, 6:42 AM CDT | Flash Flood Warning | MKX | Sauk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.